Alert archive / Vermont / Special Weather Statements in 2012
Special Weather Statement, NWS Burlington, VT
NWS Burlington, VT issued this special weather statement at Jun 25, 2012, 3:25 PM EDT for Rutland County, Vermont. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2012, 3:25 PM EDT (19:25 UTC)
- Expired
- Jun 25, 2012, 4:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Burlington, VT
County Rutland County, VT
The radar
The Burlington radar (KCXX), 116 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
741 WWUS81 KBTV 251925 SPSBTV SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 325 PM EDT MON JUN 25 2012 VTZ011-012-019-252030- EASTERN RUTLAND VT-WESTERN RUTLAND VT-WINDSOR VT- 325 PM EDT MON JUN 25 2012 ...A STRONG THUNDERSTORM WILL MOVE THROUGH RUTLAND AND SOUTHERN WINDSOR COUNTIES... AT 320 PM EDT...A STRONG THUNDERSTORM WAS NEAR WEST RUTLAND...MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS PRODUCED PEA SIZE HAIL AS IT MOVED THROUGH CASTELTON. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... WEST RUTLAND...CENTER RUTLAND...CLARENDON SPRINGS...NORTH CLARENDON...EAST CLARENDON...CLARENDON...SHREWSBURY...SOUTH WALLINGFORD...CUTTINGSVILLE...RUSSELLVILLE...MT. HOLLY...BELMONT... LAT...LON 4347 7253 4325 7275 4358 7325 4372 7310 $$ HANSON
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this special weather statement went out at Jun 25, 1:26 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 25, 1:26 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 126 PM EDT MON JUN 25 2012 .SYNOPSIS... WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL AFFECT THE REGION TODAY AS AN UNUSUALLY STRONG LOW PRESSURE SYSTEM MOVES INTO THE NORTH COUNTRY. SHOWERS WILL LINGER ACROSS THE REGION THROUGH WEDNESDAY WITH TEMPERATURES FALLING BELOW NORMAL AS THE LOW PRESSURE OFF THE COAST ROTATES BACK OVER EASTERN NEW ENGLAND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 107 PM EDT MONDAY...UPDATE ISSUED TO ADJUST WORDING IN ZONES FOR RW/TRW. FRNTL BOUNDARY CURRENTLY IN DACKS REGION PUSHING EAST INTO THE CHAMPLAIN VALLEY. MOST RW/TRW ACTIVITY IS OUT AHEAD OF FRNT...SO HAVE ADJUSTED WORDING TO REMOVE TRW IN DACKS AREA...BUT STILL KEEP MENTION OF SHOWERS. HAVE TWEAKED TEMPS DOWN BY A FEW DEGREES WHERE FRNT IS INTERACTING. DO EXPECT SLIGHTLY COOLER/DRIER AIR W/ FROPA SO HAVE ADJUSTED IN AREAS CVLY EASTWARD THRU VT. PREVIOUS DISCUSSION...MADE SOME MINOR TWEAKS IN FORECAST BASED ON LATEST SFC OBS...BUT OVERALL FORECAST IN GD SHAPE. FRNTL BOUNDARY HAS PUSHED THRU THE ST LAW VALLEY AS INDICATED BY WIND SHIFT. STILL SHOWERS SHOWING UP ON LCL RADAR OUT AHEAD OF FRNT FROM THE CVLY/DACKS EASTWARD. MENTION OF NUMEROUS SHOWERS HERE LOOKS GD AS LAPS CAPE AND LI/S SHOW MINOR INSTABILITY COULD ALSO TRIGGER A FEW TRW...ALSO AIDED BY BREAKS IN CLDS ALLOWING FOR DAYTIME HEATING TO AID FURTHER INSTABILITY. LL CLDS ON WNW FLOW BEHIND FRNT WILL STILL BRING LGT -RW INTO AREA. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... AS OF 422 AM EDT MONDAY...UPPER LOW WILL CONTINUE TO DOMINATE THE NORTH COUNTRY WEATHER AS IT MAKES ITS WAY SLOWLY EAST-NORTHEAST ACROSS NEW ENGLAND TUESDAY THROUGH WEDNESDAY. COVERAGE OF SHOWERS WILL CONTINUE TO DECREASE TONIGHT. DURING THE DAY ON TUESDAY HOWEVER...EXPECT COVERAGE TO INCREASE ONCE AGAIN AS THE UPPER LOW MEANDERS ACROSS CENTRAL NEW ENGLAND AND COASTAL CYCLOGENESIS OCCURS JUST OFF THE SOUTHERN NEW ENGLAND COAST. THIS WILL ALLOW MOISTURE TO BE DRAWN WESTWARD INTO FORECAST AREA...WITH SHOWERS NUMEROUS AGAIN BY TUESDAY AFTERNOON. THIS SCENARIO CONTINUES INTO WEDNESDAY AS SYSTEM SLIDES SLOWLY TO THE EAST. PERSISTENT NORTHERLY FLOW AND AN ABUNDANCE OF WRAP-AROUND MOISTURE WILL RESULT IN A CONTINUATION OF CLOUDS AND SHOWERS...MOST PRONOUNCED OVER NORTHERN VERMONT. RAINFALL TOTALS MAY EXCEED 2 INCHES IN PLACES...ESPECIALLY UPSLOPE FAVORED PORTIONS OF NORTHERN VERMONT. TEMPS NOT MOVING MUCH. EXPECT HIGHS MAINLY IN THE 60S TO AROUND 70. LOWS IN THE 50S...WITH SOME 40S IN THE ADIRONDACKS. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AS OF 357 AM EDT MONDAY...A WARMING AND DRYING TREND IS ANTICIPATED FOR THE EXTENDED FCST PERIOD AS CLOSED UPPER LOW FINALLY BEGINS TO PROGRESS AWAY FROM ERN NEW ENGLAND THURSDAY AND THURSDAY NIGHT AND INTO THE CANADIAN MARITIMES. THE GFS IS A BIT FASTER WITH THIS TRANSITION...SHEARING OUT THE UPR LOW THURSDAY NIGHT AND ALLOWING MUCH WARMER AIR TO PROGRESS INTO THE NORTH COUNTRY MORE QUICKLY (+16C AT 850MB BY 12Z FRIDAY). GENERALLY FOLLOWED THE GFS FCST ATTM...WHICH WAS MORE CONSISTENT WITH PREVIOUS FCST. MAINTAINED A CHANCE OF SHOWERS...MAINLY CENTRAL/ERN VT WEDNESDAY NIGHT AS REGION REMAINS WELL WITHIN CYCLONIC CIRCULATION ASSOCIATED WITH UPR LOW. WITH LOSS OF HEATING...TREND SHOULD BE TOWARD DECREASING COVERAGE DURING THE OVERNIGHT HRS. WITH MID-LEVEL HEIGHT RISES THURSDAY...ANTICIPATE LOWER THREAT OF SHOWER ACTIVITY...AND JUST INCLUDED A SLIGHT CHANCE -SHRA FROM THE ADIRONDACKS EWD...AND THEN DRY CONDITIONS FOR THURSDAY NIGHT. HIGH TEMPERATURES ON THURSDAY SHOULD BE MODERATING...AND SHOULD SEE A FEW LOWER 80S IN THE WARMER VALLEYS THURSDAY AFTN WITH MOSTLY SUNNY SKIES MOST SECTIONS ASIDE FROM ANY LOCALIZED SHOWERS. SOME DIFFERENCES AS TO DEGREE OF THERMAL RIDGING ON FRIDAY BETWEEN 00Z GFS AND 00Z ECMWF. THE GFS IS SIGNIFICANTLY WARMER...WITH 850MB TEMPS APPROACHING +20C FRIDAY AFTN (ONLY +17C ON THE ECMWF...WITH A SMALLER/MORE SUPPRESSED THERMAL RIDGE). FCST REFLECTS WARMER GFS ATTM...SUPPORTIVE OF AFTN HIGHS IN THE MID-UPR 80S MOST AREAS. SOME LATE DAY MID-LEVEL HEIGHT FALLS AND POSSIBLE SHORTWAVE TROUGH APPROACHING FROM THE WEST. GFS ALSO SHOWS MID-LEVEL (700-500MB) LAPSE RATES OF 7-7.5C/KM...LIKELY CONTRIBUTING TO MODERATELY UNSTABLE CONDITIONS. INCLUDED CHANCE OF AFTN TSTMS FRIDAY...AND CONTINUING THRU FRIDAY NIGHT DEPENDING ON TIMING OF UPR TROUGH. THIS BRINGS A SLIGHT COOLDOWN OVER THE WEEKEND...WITH ZONAL FLOW REGIME IN PLACE. LOOKING FOR WEEKEND HIGHS STILL SLIGHTLY ABOVE LATE JUNE NORMALS WITH HIGHS IN THE LOW-MID 80S. ONLY A SLIGHT CHANCE OF A SHOWER OR TSTM AT THIS POINT...WITH LOWER PREDICTABILITY OF ANY MID-LVL SHORTWAVE TROUGHS AND ASSOCIATED TIMING. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... THROUGH 18Z TUESDAY...CURRENTLY SCATTERED SHOWERS AND THUNDERSTORMS, MOST CONCENTRATED ACROSS VERMONT. TRIED TO TIME THE THUNDERSTORMS TO A 1 OR 2 HOUR WINDOW FOR KBTV AND KMPV. THINK KRUT WILL MISS OUT AND THINGS ARE JUST COMING TO AN END AT KPBG. BRIEF MVFR TO PERHAPS IFR IN THE HEAVIEST OF THE STORMS, THOUGH THEY SHOULDN'T LAST TOO LONG. COLD FRONT JUST WEST OF THE CHAMPLAIN VALLEY AT 18Z WILL MOVE ACROSS THE REGION THIS AFTERNOON. WINDS WILL SHIFT TO THE NORTHWEST AND CEILINGS OF 2500-4000 FEET WILL FOLLOW. NOT EXPECTING MUCH PRECIPITATION OVERNIGHT, THOUGH MVFR CEILINGS WILL CONTINUE -- PERHAPS WITH IFR CONDITIONS DUE TO LOW CEILINGS AND FOG AT KSLK AND KMPV. MVFR CEILINGS WILL HANG TOUGH TUESDAY AS SHOWERS REDEVELOP, PRIMARILY ACROSS THE ADIRONDACKS AND GREEN MOUNTAINS. HOWEVER, KBTV WILL LIKELY SEE ON AND OFF LIGHT SHOWERS. OUTLOOK 18Z TUESDAY THROUGH SATURDAY... 18Z TUESDAY THROUGH 00Z THURSDAY...PERIODS OF MVFR WITH SCATTERED SHOWERS. SOME LOCAL IFR IN PATCHY FOG LATE NIGHTS. 00Z THURSDAY THROUGH 18Z SATURDAY...GENERALLY VFR. && .HYDROLOGY... SOIL CONDITIONS REMAIN ABNORMALLY DRY IN MOST LOCATIONS. OVER MUCH OF THE REGION AND RIVERS ARE RUNNING LOW. IN FACT MOST DOWNSTREAM REACHES OF THE MAINSTEM RIVERS IN OUR AREA ARE RUNNING BELOW THE 10% PERCENTILE RANK FOR FLOWS. SOME OF THE SMALLER TRIBS ARE RUNNING CLOSER TO 30%. ALL ARE ABOUT 30-50% OF NORMAL FOR THIS TIME OF YEAR. 6 HOUR FLASH FLOOD GUIDANCE SHOWS 3-4 INCHES OF RAIN IS NEEDED FOR FLASH FLOODING. HEADWATER GUIDANCE SUGGEST THAT 3-6" OF RAIN IN 12/24 HOURS IS NEEDED TO BRING MAIN STEM RIVERS TO BANKFULL. THE PROBABILITY OF REACHING BANKFUL IS LOW BASED ON CURRENT QPF FORECASTS OF 1-2" OVER A COUPLE DAYS. THERE IS A SMALL CHANCE OF GETTING A BIT MORE THAN THAT IN SOME OF THE NORTHERN MOUNTAINS AND NORTHEAST KINGDOME OVER A COUPLE OF DAYS. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...RJS NEAR TERM...JN SHORT TERM...RJS LONG TERM...BANACOS AVIATION...NASH HYDROLOGY...
Hazardous weather outlook, Jun 25, 4:09 AM EDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 409 AM EDT MON JUN 25 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-260815- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 409 AM EDT MON JUN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 25, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 325 PM EDT MON JUN 25 2012 VTZ011-012-019-252030- EASTERN RUTLAND VT-WESTERN RUTLAND VT-WINDSOR VT- 325 PM EDT MON JUN 25 2012 ...A STRONG THUNDERSTORM WILL MOVE THROUGH RUTLAND AND SOUTHERN WINDSOR COUNTIES... AT 320 PM EDT...A STRONG THUNDERSTORM WAS NEAR WEST RUTLAND...MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS PRODUCED PEA SIZE HAIL AS IT MOVED THROUGH CASTELTON. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... WEST RUTLAND...CENTER RUTLAND...CLARENDON SPRINGS...NORTH CLARENDON...EAST CLARENDON...CLARENDON...SHREWSBURY...SOUTH WALLINGFORD...CUTTINGSVILLE...RUSSELLVILLE...MT. HOLLY...BELMONT... LAT...LON 4347 7253 4325 7275 4358 7325 4372 7310 HANSON
Nearby
Special Weather Statements in Vermont, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.